MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY

SPINAL ELEMENTS, INC LUNA; INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Model Number LUN20006-12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fluoroscopy images were received confirming the event.The middle segment of implant was not deployed correctly.As a result, the device was placed anteriorly of the vertebral body.Returned device was evaluated and evidence of excessive force was present.Implant met specifications except in damaged areas which could not be measured.The damage to the implants (rail and track) were likely the result of locking the posterior fixation hardware.The immobilization did not allow for implant expansion and distraction of the disc space during deployment of the device.Additionally the anterior annulus was noted to be compromised, possibly allowing for the malpositioning.
 
Event or Problem Description
Patient underwent tlif surgery on (b)(6) 2022, to fuse l5-s1.During deployment, the middle segment of the cage did not deploy correctly and was malpositioned anterior of the vertebral body.No patient injury occurred.Intra-operatively another static cage was used to complete the surgery.

Brand Name
LUNA
Common Device Name
INTERVERTEBRAL FUSION DEVICE- INSERTER ASSY
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key14780995
Report Number3004893332-2022-00009
Device Sequence Number14936398
Product Code MAX
UDI-Device Identifier00840606164221
UDI-Public(01)00840606164221(10)211023(17)230701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberLUN20006-12
Device Catalogue NumberLUN20006-12
Device Lot Number211023
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale